MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that a pusher wire, introducer sheath and main coil were returned for this complaint.The coil and pusher wire arms were not interlocked within introducer sheath.An important amount of blood was noticed inside introducer sheath, no damages were found.The coil was inspected, and it was found kinked and severely stretched.The pusher wire was inspected, it was kinked.The zap tip of the coil is broken, it seems to be only the half of it still attached to the coil.No more damages were found in the returned device.The pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the pusher wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection of the main coil revealed that the zap tip was damaged (it seems to be broken).The interlocking arm was inspected, and it was detached.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were only 11 out of 20.The fiber loss was due to coil's stretched condition.
 
Event or Problem Description
Reportable based on device analysis completed on 07oct2021.It was reported that resistance was felt in the dispenser.The target lesion was located in the moderately tortuous and non-calcified subclavian artery.A 10mm x 50cm interlock 2d was selected for use.During the procedure, it was noted that resistance was felt in the dispenser.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that the interlocking arm was detached and there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12697539
Report Number2134265-2021-12981
Device Sequence Number14564140
Product Code KRD
UDI-Device Identifier08714729845287
UDI-Public08714729845287
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026736065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1